Alert archive / Mississippi / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 355, NWS Memphis, TN

August 1, 2012Calhoun County, Chickasaw County, Pontotoc County, Mississippi

NWS Memphis, TN issued this severe thunderstorm warning at Aug 1, 2012, 4:53 PM CDT for Calhoun County, Chickasaw County, Pontotoc County, Mississippi. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 1, 2012, 4:53 PM CDT (21:53 UTC)
Expired
Aug 1, 2012, 5:26 PM CDT
In force
33 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon

Counties Calhoun County, MS, Chickasaw County, MS, Pontotoc County, MS

The radar

The Columbus AFB radar (KGWX), 60 km from the middle of the area, began a volume at 21:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 1, 3:02 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 9.9 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2012-08-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1994 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2012-08-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1994 J/kg
Mixed-layer CIN
-151 J/kg
Mixed-layer LCL
1606 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
-28 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

726 
WUUS54 KMEG 012153
SVRMEG
MSC013-017-115-012245-
/O.NEW.KMEG.SV.W.0355.120801T2153Z-120801T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
453 PM CDT WED AUG 1 2012

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL CALHOUN COUNTY IN NORTHEAST MISSISSIPPI...
  CHICKASAW COUNTY IN NORTHEAST MISSISSIPPI...
  SOUTHERN PONTOTOC COUNTY IN NORTHEAST MISSISSIPPI...

* UNTIL 545 PM CDT

* AT 453 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE
  WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED 6 MILES WEST OF
  HOULKA...OR 13 MILES NORTHWEST OF HOUSTON...AND MOVING EAST AT 25
  MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HOUSTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3384 8913 3393 8927 3416 8918 3413 8883
      3409 8883 3407 8881 3381 8882 3381 8892
      3378 8892 3377 8893
TIME...MOT...LOC 2153Z 271DEG 20KT 3406 8909

$$
3 follow-up statements
313 
WWUS54 KMEG 012218
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
518 PM CDT WED AUG 1 2012

MSC013-017-115-012245-
/O.CON.KMEG.SV.W.0355.000000T0000Z-120801T2245Z/
PONTOTOC MS-CHICKASAW MS-CALHOUN MS-
518 PM CDT WED AUG 1 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR EAST CENTRAL CALHOUN...CHICKASAW AND SOUTHEASTERN PONTOTOC
COUNTIES...

AT 518 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR NEW
HOULKA...OR 11 MILES NORTH OF HOUSTON...MOVING EAST AT 10 MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HOUSTON...NEW
HOULKA...OAKLAND...WALLFIELD...MC CONDY...TABBVILLE...ANCHOR...
THORN...VAN VLEET...PARKERSBURG...THELMA...BUENA VISTA...REID AND
LOYD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3384 8913 3393 8927 3411 8920 3413 8883
      3409 8883 3407 8881 3381 8882 3381 8892
      3378 8892 3377 8893
TIME...MOT...LOC 2218Z 291DEG 7KT 3404 8907

$$
674 
WWUS54 KMEG 012221
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
521 PM CDT WED AUG 1 2012

MSC115-012231-
/O.CAN.KMEG.SV.W.0355.000000T0000Z-120801T2245Z/
PONTOTOC MS-
521 PM CDT WED AUG 1 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PONTOTOC COUNTY
IS CANCELLED...

AT 521 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA 
AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. 
THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.

LAT...LON 3384 8913 3393 8927 3407 8922 3408 8921
      3408 8907 3407 8881 3381 8882 3381 8892
      3378 8892 3377 8893
TIME...MOT...LOC 2221Z 291DEG 7KT 3404 8906

$$

MSC013-017-012245-
/O.CON.KMEG.SV.W.0355.000000T0000Z-120801T2245Z/
CHICKASAW MS-CALHOUN MS-
521 PM CDT WED AUG 1 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR EAST CENTRAL CALHOUN AND CHICKASAW COUNTIES...

AT 521 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR NEW HOULKA...OR 11 MILES NORTH OF HOUSTON...MOVING EAST
AT 10 MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HOUSTON...NEW
HOULKA...OAKLAND...MC CONDY...TABBVILLE...ANCHOR...THORN...VAN
VLEET...PARKERSBURG...THELMA...BUENA VISTA...REID AND LOYD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3384 8913 3393 8927 3407 8922 3408 8921
      3408 8907 3407 8881 3381 8882 3381 8892
      3378 8892 3377 8893
TIME...MOT...LOC 2221Z 291DEG 7KT 3404 8906

$$
628 
WWUS54 KMEG 012226
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
526 PM CDT WED AUG 1 2012

MSC013-017-012235-
/O.CAN.KMEG.SV.W.0355.000000T0000Z-120801T2245Z/
CHICKASAW MS-CALHOUN MS-
526 PM CDT WED AUG 1 2012

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL CALHOUN AND
CHICKASAW COUNTIES IS CANCELLED...

AT 525 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED AND NO LONGER 
POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE SEVERE 
THUNDERSTORM WARNING IS CANCELLED.

LAT...LON 3384 8913 3393 8927 3407 8922 3408 8921
      3408 8907 3407 8881 3381 8882 3381 8892
      3378 8892 3377 8893
TIME...MOT...LOC 2225Z 291DEG 7KT 3404 8905

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 1, 4:11 PM CDT, 42 minutes earlier.

Area forecast discussion, Aug 1, 4:11 PM CDT, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
411 PM CDT WED AUG 1 2012

.DISCUSSION...

A CLUSTER OF SEVERE STORMS HAS DEVELOPED THIS AFTERNOON OVER
PORTIONS OF WEST TENNESSEE INTO NORTHEAST MISSISSIPPI. THESE
STORMS HAVE FORMED ALONG AN OLD CONVECTIVE OUTFLOW BOUNDARY FROM
LAST NIGHTS STORMS THAT OCCURRED WEST OF THE MISSISSIPPI RIVER.
THESE STORMS CONTINUE TO WORK ON A STRONGLY UNSTABLE AIRMASS
REPRESENTED BY MLCAPE VALUES IN EXCESS OF 3000 J/KG. THE SEVERE
WEATHER THREAT SHOULD MOVE SOUTHEAST OF OUR FORECAST AREA LATER
THIS EVENING. ATTENTION WILL THEN TURN UPSTREAM TOWARDS NORTHEAST
ARKANSAS FOR LATE TONIGHT AS ADDITIONAL CONVECTION MAY DEVELOP
OVER MISSOURI AFTER MIDNIGHT.

THE MID SOUTH WILL REMAIN POSITIONED ALONG THE EASTERN PERIPHERY
OF AN UPPER LEVEL RIDGE CENTERED OVER THE SOUTHERN PLAINS. A
SERIES OF MID LEVEL SHORTWAVE DISTURBANCES WILL TRAVERSE ACROSS
THE REGION THROUGH THE REMAINDER OF THE WEEK INTO NEXT WEEKEND.
THE FIRST OF SUCH SHORTWAVES IS CURRENTLY EVIDENT ACROSS WESTERN
MISSOURI ALONG WITH AN ASSOCIATED MCV (MESOSCALE CONVECTIVE
VORTEX). MODELS CONTINUE TO INDICATE THAT A LOW LEVEL JET WILL
STRENGTHEN LATER TONIGHT OVER THE SOUTHERN PLAINS AND NOSE INTO A
STALLED SURFACE BOUNDARY STRETCHED ACROSS SOUTHERN MISSOURI INTO
SOUTHERN KENTUCKY. NEW THUNDERSTORM DEVELOPMENT CAN BE EXPECTED
LATER THIS EVENING OVER SOUTHERN MISSOURI WHICH SHOULD DROP
SOUTHEAST INTO NORTHWEST PORTIONS OF THE MID SOUTH AFTER MIDNIGHT
IN NORTHWEST FLOW ALOFT. THIS CLUSTER WILL DIMINISH ACROSS WESTERN
AREAS DURING THURSDAY MORNING BUT NEW CONVECTION MAY INITIATE
DURING PEAK HEATING AGAIN OVER PORTIONS OF THE REGION ALONG
CONVECTIVE OUTFLOWS. HOT AND HUMID WEATHER WILL CONTINUE WITH HEAT
INDEX VALUES AGAIN REACHING OR EXCEEDING 105 DEGREES IN MOST
AREAS. THE HEAT ADVISORY HAS BEEN EXTENDED THROUGH 7 PM THURSDAY.

ANOTHER MORE SIGNIFICANT SHORTWAVE ROUNDS THE TOP OF THE RIDGE ON
THURSDAY NIGHT INTO FRIDAY. THIS SHOULD AGAIN GENERATE ADDITIONAL
SHOWERS AND THUNDERSTORMS. THE ATMOSPHERE SHOULD REMAIN UNSTABLE
SO A FEW SEVERE STORMS CANNOT BE RULED OUT.

THE THIRD MOST SIGNIFICANT WAVE SHOULD APPROACH ON SUNDAY AND
FORCE A COLD FRONT INTO THE REGION. ONCE AGAIN...SCATTERED
CONVECTIVE COVERAGE WITH A SEVERE POTENTIAL CAN BE EXPECTED.

THE FRONT SHOULD DROP INTO SOUTHERN PORTIONS OF THE AREA BY EARLY
NEXT WEEK AS THE UPPER RIDGE REBUILDS BACK INTO THE AREA FROM THE
WEST. THIS WILL BRING AN END TO THE CONVECTIVE CHANCES AND ALLOW
TEMPERATURES TO AGAIN HEAT UP FOR THE END OF THE EXTENDED FORECAST
PERIOD.

JLH

&&

.AVIATION...

18Z TAF SET

SHRAS CONTINUE TO DRIFT SOUTHEASTWARD ACROSS THE CWA. THE SHRAS
ARE ASSOCIATED WITH A DISTURBANCE. BOTH THE HRRR AND NAM SHOW THAT
ACTIVITY MAY BLOSSOM OVER THE NEXT COUPLE OF HOURS AS THE
DISTURBANCE INTERACTS WITH DAYTIME HEATING. AN ANOTHER DISTURBANCE
CURRENTLY OVER EASTERN KANSAS MAY ALSO MOVE INTO THE AREA LATER
TONIGHT FOLLOWED BY ANOTHER ONE BY 12Z. THIS GIVES AT LEAST KJBR
AND POSSIBLY KMEM MULTIPLE CHANCES OF SEEING A SHRA/TSRA.
PINPOINTING TIMING TOO HARD AT THIS POINT. WILL HAVE TEMPO GOING
AT ONSET OF TAFS FOR WHAT IS CURRENTLY GOING ON THEREAFTER WILL
JUST USE VICINITY WORDING. SOME PATCHY FOG MAY ALSO DEVELOP AT
KMKL OVERNIGHT.

KRM

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  78  96  77  96 /  20  30  30  40
MKL  74  97  75  93 /  30  20  30  50
JBR  74  95  74  96 /  30  30  40  40
TUP  73  98  74  94 /  80  20  20  40

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...HEAT ADVISORY UNTIL 7 PM CDT THURSDAY FOR CLAY-CRAIGHEAD-
     CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
     PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.

MO...HEAT ADVISORY UNTIL 7 PM CDT THURSDAY FOR DUNKLIN-PEMISCOT.

MS...HEAT ADVISORY UNTIL 7 PM CDT THURSDAY FOR ALCORN-BENTON MS-
     CALHOUN-CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-LAFAYETTE-LEE MS-
     MARSHALL-MONROE-PANOLA-PONTOTOC-PRENTISS-QUITMAN-
     TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-UNION-YALOBUSHA.

TN...HEAT ADVISORY UNTIL 7 PM CDT THURSDAY FOR CARROLL-CHESTER-
     CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-HARDEMAN-HARDIN-
     HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-MCNAIRY-
     OBION-SHELBY-TIPTON-WEAKLEY.

&&
Hazardous weather outlook, Aug 1, 3:51 PM CDT, 1 hour 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
351 PM CDT WED AUG 1 2012

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-022300-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
351 PM CDT WED AUG 1 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR PORTIONS OF
WEST TENNESSEE AND NORTHEAST MISSISSIPPI THROUGH THIS EVENING. THE
PRIMARY SEVERE WEATHER THREATS WILL BE DAMAGING WINDS AND LARGE
HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A HEAT ADVISORY CONTINUES ACROSS THE ENTIRE MID SOUTH THROUGH
THURSDAY EVENING. HEAT INDICES WILL LIKELY EXCEED 105 DEGREES IN
MOST AREAS.

A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THURSDAY
NIGHT AND FRIDAY. ADDITIONAL CHANCES FOR SEVERE STORMS WILL BE
POSSIBLE OVER THE WEEKEND AS A COLD FRONT MOVES INTO THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED IN PORTIONS OF WEST TENNESSEE AND
NORTHEAST MISSISSIPPI THIS EVENING. PLEASE REPORT ANY WIND DAMAGE
OR HAIL TO QUARTER SIZE OR LARGER TO THE NATIONAL WEATHER SERVICE
IN MEMPHIS TENNESSEE.

JLH

In the hours before

Local storm report, Aug 1, 3:50 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
350 PM CDT WED AUG 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0223 PM     HAIL             RIPLEY                  34.73N 88.94W
08/01/2012  E0.50 INCH       TIPPAH             MS   TRAINED SPOTTER

            SMALL HAIL AND GUSTY WINDS 35 TO 40 MPH WITH
            THUNDERSTORMS.

0338 PM     TSTM WND DMG     W SALTILLO              34.38N 88.69W
08/01/2012                   LEE                MS   LAW ENFORCEMENT

            SEVERAL TREES AND POWER LINES DOWN JUST WEST OF SALTILLO.

&&

MRM
Special weather statement, Aug 1, 4:17 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
417 PM CDT WED AUG 1 2012

MSZ013-015-022-012145-
PONTOTOC MS-LAFAYETTE MS-CALHOUN MS-
417 PM CDT WED AUG 1 2012

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 445 PM CDT FOR...

  NORTHEASTERN CALHOUN COUNTY IN NORTHEAST MISSISSIPPI...
  SOUTHWESTERN PONTOTOC COUNTY IN NORTHEAST MISSISSIPPI...
  SOUTHEASTERN LAFAYETTE COUNTY IN NORTHWEST MISSISSIPPI...

A STRONG THUNDERSTORM PRODUCING WINDS TO 55 MPH AND NICKEL SIZE
HAILWAS LOCATED OVER TULA AT 417 PM CDT...MOVING SOUTHEAST AT 15 MPH.

PEOPLE IN CALHOUN...LAFAYETTE AND PONTOTOC COUNTIES SHOULD MONITOR
THIS STORM CLOSELY.

&&

LAT...LON 3419 8943 3428 8934 3412 8906 3399 8926
TIME...MOT...LOC 2117Z 317DEG 12KT 3420 8934
Special weather statement, Aug 1, 4:18 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
418 PM CDT WED AUG 1 2012

MSZ006-009-017-012145-
TISHOMINGO MS-PRENTISS MS-ITAWAMBA MS-
418 PM CDT WED AUG 1 2012

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 445 PM CDT FOR...

  NORTHEASTERN ITAWAMBA COUNTY IN NORTHEAST MISSISSIPPI...
  SOUTHEASTERN PRENTISS COUNTY IN NORTHEAST MISSISSIPPI...
  SOUTH CENTRAL TISHOMINGO COUNTY IN NORTHEAST MISSISSIPPI...

A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH WAS LOCATED 4
MILES EAST OF SANDY SPRINGS AT 418 PM CDT...MOVING SOUTHEAST AT 15
MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN ITAWAMBA...PRENTISS AND TISHOMINGO COUNTIES SHOULD MONITOR
THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT ALSO INCLUDES BAY
SPRINGS LAKE.

&&

LAT...LON 3431 8816 3423 8818 3422 8819 3443 8849
      3457 8834 3451 8815
TIME...MOT...LOC 2118Z 317DEG 12KT 3445 8831
Special weather statement, Aug 1, 4:24 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
424 PM CDT WED AUG 1 2012

MSZ022-012200-
CALHOUN MS-
424 PM CDT WED AUG 1 2012

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 500 PM CDT FOR...

  CENTRAL CALHOUN COUNTY IN NORTHEAST MISSISSIPPI...

A STRONG THUNDERSTORM PRODUCING WINDS TO 55 MPH AND PENNY SIZE HAIL
WAS LOCATED OVER BRUCE AT 424 PM CDT...MOVING EAST AT 15 MPH.

VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN CALHOUN COUNTY SHOULD MONITOR THIS STORM CLOSELY.

&&

LAT...LON 3387 8947 3410 8942 3401 8923 3381 8918
      3376 8920
TIME...MOT...LOC 2124Z 292DEG 15KT 3400 8934
Special weather statement, Aug 1, 4:32 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
432 PM CDT WED AUG 1 2012

MSZ024-012200-
MONROE MS-
432 PM CDT WED AUG 1 2012

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 500 PM CDT FOR...

  SOUTHERN MONROE COUNTY IN NORTHEAST MISSISSIPPI...

A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH WAS LOCATED 4
MILES SOUTHEAST OF ABERDEEN AT 432 PM CDT...MOVING SOUTHEAST AT 15
MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN MONROE COUNTY...INCLUDING LOCATIONS NEAR ABERDEEN...SHOULD
MONITOR THIS STORM CLOSELY.

&&

LAT...LON 3381 8824 3375 8824 3374 8825 3374 8832
      3372 8832 3368 8837 3366 8845 3372 8866
      3388 8853 3388 8822
TIME...MOT...LOC 2132Z 302DEG 14KT 3377 8850

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 1, 2:32 PM CDTSevere Thunderstorm WarningMEGTippah, Union29 min
Aug 1, 2:34 PM CDTSevere Thunderstorm WarningMEGPontotoc41 min
Aug 1, 2:54 PM CDTSevere Thunderstorm WarningMEGAlcorn51 min
Aug 1, 3:08 PM CDTSevere Thunderstorm WarningMEGLee, Pontotoc29 min
Aug 1, 3:14 PM CDTSevere Thunderstorm WarningMEGAlcorn, Tippah31 min
Aug 1, 3:45 PM CDTSevere Thunderstorm WarningMEGItawamba, Lee, Prentiss45 min
Aug 1, 4:17 PM CDTSpecial Weather StatementMEGPontotoc28 min
Aug 1, 4:18 PM CDTSpecial Weather StatementMEGItawamba27 min
Aug 1, 4:20 PM CDTSevere Thunderstorm WarningMEGMonroe26 min
Aug 1, 4:24 PM CDTSpecial Weather StatementMEGCalhoun36 min
Aug 1, 4:25 PM CDTSevere Thunderstorm WarningMEGCalhoun, Chickasaw, Pontotoc50 min
Aug 1, 4:32 PM CDTSpecial Weather StatementMEGMonroe28 min
Aug 1, 4:36 PM CDTSevere Thunderstorm WarningMEGCalhoun, Chickasaw, Lafayette, Pontotoc39 min
Aug 1, 5:14 PM CDTAreal Flood AdvisoryMEGCalhoun, Chickasaw, Pontotoc91 min
Aug 1, 5:15 PM CDTSpecial Weather StatementMEGCalhoun30 min
Aug 1, 5:28 PM CDTSpecial Weather StatementMEGCalhoun47 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.